Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Nix57

My brief experience with Accutane, 1 Month 16/Male

Recommended Posts

It has been a while since I started and then promptly ended my Accutane treatment, but I felt that I should share my experience as a word of warning to those who might be starting Accutane. I have seen many people, especially on this site, get much much better due to Accutane, but there are also times where it doesn't work, and even proves to worsen and prolong your acne. I began my treatment on April 26, 2017 and ended it on May 25, so about a month of treatment. Here are some before pictures.IMG_2840.JPGIMG_2843.JPG

I believe that the severity of my acne justified the drastic measure of Accutane, and my doctor agreed. I had been struggling with acne for about two years beforehand. We had tried pretty much everything you could think of: Proactiv, X-out, antibiotic pills, Differin gel, a whole manner of natural treatments, etc. None of them had proved useful, so we came to the decision to try it out. Throughout that month, my cystic acne became progressively worse. I had contacted my doctor, asking whether it should be doing this, and he said it was normal for it to get worse before it got better. I agree, normally on Accutane it does exactly this. However, when I came in a month after starting for a checkup, my doctor was speechless. He immediately said that I would not be taking Accutane any longer. Out of 30 some odd years of him prescribing it to his patients, he had only seen two other than me who had reacted so negatively to it. Here is how it was one month after starting.IMG_3033.JPGIMG_3039.JPG
IMG_3040.JPG

Needless to say, I was relieved to end that suffering. The worst part of it was not the physical pain(and it hurt more than anything I've experienced before), but the ridicule and shame I experienced as I went to school each day. Afterwards, I was prescribed a steroid and new antibiotic, amoxicillin, and have slowly recoved. I don't know if my scars will ever heal completely, but I am making progress. Here is me 4 months after ending accutane. 
IMG_3180.JPGIMG_3181.JPG

This is not meant to sway you to not take Accutane, or to denounce it, rather to show people who are starting their treatment what to watch out for, so that they can prevent this from happening to them by calling their doctor and ending their treatment asap. Thank you for reading, and I would be happy to answer any questions.

 

Edited by Nix57

Share this post


Link to post
Share on other sites

Thanks for sharing. So sorry that you suffered like this. Did he give you Prednisone to calm this flare up? Did you start on a high dose for your body weight?
Oh yes, just re-read ur post. You had a steroid. What does the derm recommend now for the future?

Edited by Juwalker

Share this post


Link to post
Share on other sites

I started on 20 mg, which, if I'm not mistaken, is a pretty low dose for my body weight (150-160 lbs). Right now I am taking the amoxicillin pills, applying clindamycin swabs, PanOxyl foaming wash, and sporadically using Differin gel. She said that's really all I can do and I will have to wait quite a while for the inflammation to subside. At that point I could explore my options for scar treatment.

Share this post


Link to post
Share on other sites

I am so sorry that this happened to you and thank you for sharing your story here. Your skin is looking so much better now and I wish you all the best with whatever scar treatment you choose to pursue. 

Did your doctor ever diagnose what happened to your skin. I've heard that some, mostly male, patients can have an extreme reaction to oral isotretinoin that results in an extreme and inflamed breakout: 'Acne fulminans is a rare and serious condition characterized by the sudden onset of nodular and ulcerative acne lesions associated with systemic symptoms. It has been recognized a subset of patients with a sudden worsening of acne, often during treatment with oral isotretinoin, but without the strong presence of systemic involvement.' - you can find articles about this online.
 

Share this post


Link to post
Share on other sites

Thanks for the well wishes, I really appreciate it. And no my doctor never gave it a specific diagnosis, which is strange seeing as it is so rare and severe. Thank you very much for that info, I'll definitely look into it!

Share this post


Link to post
Share on other sites

It’s been a little over a year now and my scars are looking much better, I still have breakouts every now and then but nowhere near as bad as before. I switched from amoxicillin to Minocycline, still using clindamycin swabs, and started using Acanya gel (clindamycin & benzoyl peroxide). Here are pictures from of me now.F8D72422-4710-43C0-AC55-EBD0952A59EB.thumb.jpeg.f3bd3219ebfd65f3f13bafc987d16fce.jpeg1B9299A5-5944-4B4D-84D8-75514A1E574F.thumb.jpeg.2090d8b0687d1cde28c4184600ba9116.jpeg
Thank you all for the support.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×